I was exposed to HSV-2 several months ago and within two days began to have all sorts of neurological issues - burning on the inner thighs, burning down the back of one hamstring, pain and tingling in one side of the buttocks, skin on inner thigh being hypersensitive to touch, tingling in both feet and non-stop fasciculations in both calves. These sensory peripheral neuropathy symptoms have been constant in some form or antoher, often changing from day to day, for the past 6 monhs since immediately post-exposure. Given that I acquired HSV-2 from this exposure, are my peripherial neuropathy symptoms typical for HSV-2? Have you seen them before? Will they resolve themselves over time?
All of the doctors I have seen for this refuse to believe that my neurological issues are being caused by HSV-2 because they have "never heard of HSV doing that." But given the simultaneous onset of symptoms and that HSV is neurotropic, I have no doubt it is the cause. Is there anything else I could have acquired inu that encounter that could cause these symptoms and the acute onset/chronic persistence of them? I've been tested for just about everything else and just about all other causes have been ruled out. Sorry for all of the questions in this post and I appreciate the input.
If the herpes virus did enter your body via the genital tract, and enter nerve endings, and travel along the nerve to cause other symptoms, as most nerve transport is so slow (a few mm per day), if would seem unlikely that within 2 days it had travelled to distant parts of the nervous system such as the sensory supply to the feet etc. Also fasciculations arise from the motor system, which the HSV viruses do not affect. Hence your theory is probably biologically implausable.
STDs are commonly co-transmitted with other infections, such as HIV and syphilis, so an evaluation for this should be done if not already. Objective confirmation that a sensory neuropathy could be confirmed by nerve conduction studies (although less reliable in the proximal nerves like the femoral and other thigh sensory nerves. The resolution over time is governed by the cause, which is as yet unknown. Other causes of a snesory peripheral neuropathy should be evaluated for. Even if it was HSV-2 nothing can be done about it, other tha viral suppression with anti-hepres medication as I suspect you may be doing already?
Hi there, I read your post with interest - I have been diagnosed with peripheral neuropathy (sensory) for the past 4 years and now it is really severe. Started in feet now up to hips and in hands also get hypersensitive skin so much so that I cant hug my kids! I contracted herpes from my dear husband and my symptoms started within the following year. I have read numerous web sites that say Herpes and Shingles which are the same virus CAN cause neuropathy. I am ploughing my way through drugs to try to halt/control the symptoms but really sympathize with you.
I frequently get bad cold sores. After a particularly bad one in November I had numbness in my face and then my ears started ringing and haven't stopped since. I've had a couple of vertigo spells and the past few months I've had a sensation of my skin burning in my arms and legs and tingling in my hands and feet. My b12 level was normal and MRI of the brain was normal. I neurologist I initially saw with the ringing in my ears and dizzy spells put me on valtrex. He thought my problems were probably related to the herpes virus that did some damage to the nerves.
Hope this helps. I can't say that the valtrex has helped with the burning sensation. I am really afraid of it becoming chronic and getting worse. I've learned to live with the ringing in my ears but I don't want to live with chronic pain.
I wonder fasciculations is really being properly described. If the burning pain occurred after the known primary exposure to HSV, this person should seek a trial of an anti-epileptic drug, in my opinion, even though the distal travel doesn
Based on your response, I should clarify the facts a bit. The symptoms within 2 days were a burning in the thighs. Days 3-7 the burning was in my buttocks. The feet involvement and fasciculations didn't begin until about 2-3 months post-exposure. And isn't it true that fasciculations, while usually caused by motor nerve damage, can also be cause by sensory nerve fiber loss?
haven't checked this site recently. I've been getting cold sores on my lips for years and the one in november was on my lip but my whole face became numb yet had a burning sensation to touch. I've been on valtrex suppression therapy since march but the burning sensation in the skin on my arms and legs started while on that. I'm really at a loss and I think my doctor is too.
I have been tested for HSV-2 and it has come up negative but have all the same symptoms as you. Except the fasciculations in both calves. I have been tested for everything and I have nothing. Have you been check for Reiter's Syndrome?
everyone keeps over looking how msg and aspartame can light your nerves up ............check out what you are all eating........I am positive you will see relief when you eliminate them from your diet.................yes Iknow its hard......there are foods that are not sprayed with miracle grow and auxigrow ......thats all you can do to lower the pain besides all the cover medication that is out there.....................check out avinza
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.